MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREWDRIVER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREWDRIVER
Model Number 352.311
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during inspection of synthes spine cervical removal set, the extraction screwdriver was discovered broken.There was no patient involvement.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 352.311, supplier lot 530369e06 (synthes lot 5266731; 5301191; 5326368; 5333253; 5333393; 5333394): release to warehouse date: june 29, 2006; august 04, 2006; august 31, 2006; september 26, 2006; september 11, 2006; september 18, 2006; october 23, 2006.Supplier: beere precision medical instruments.Manufacturing record evaluation showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was completed: upon visual inspection, it is observed that the tip of the drive shaft was broken.Thus, the reported complaint condition is confirmed.It is also observed that there are few rusting spots on the surface of the device.The device is also missing a component, inner shaft.The etch also started to fade and difficult to read.Dimensional inspection cannot be performed due to the post manufacturing damage.The relevant drawings were reviewed; no design issues or discrepancies were found during this investigation.Visual inspection, and document specification review of the received device was performed.A definitive root cause could not be determined.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8671731
Report Number2939274-2019-58492
Device Sequence Number18898037
Product Code HXX
UDI-Device Identifier10705034770765
UDI-Public(01)10705034770765
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number352.311
Device Catalogue Number352.311
Device Lot Number560369E06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date06/28/2019
Patient Sequence Number1